Facebook Pixel
EmpowHER Guest

Am I pregnant?

By Anonymous August 14, 2011 - 11:57am
Rate This

I came off my birth control last month (7/15/2011).After doing so,I started my period 7/17/2011).I assumed this was normal due to coming off the pill.My period lasted 4 days,then stopped.My husband and I had sex several times in the next 2 weeks.I then had brown spotting on the 25th and 26th.I am not sure how long my cycle is,which is terrible I know.However,I have been using the My Days app on my phone which tracks my ovulatin as well as my period.It said I should have stared my period Wednesday (8/10/2011).I know eveveryones cycle is different,but I figured up 28 days which would be today (8/14/2011).Yet I still have not started my period.My husband and I are trying to conceive.I have taken several tests which all came back negative.I am urinating a lot more than usual,am extremely tired and have been light headed a lot.I have also been having a white discharge that I do not normally have.I had a miscarriage in October of 2010.I am extremely impatient and was wondering if you had any thoughts or advice.Thank you in advance.

Add a Comment1 Comments

I know the impatient feeling when TTC (trying to conceive), but this is a great time to practice the art of patience. The TTC emotional rollercoaster is something to avoid, as statistics are not in anyone's favor when TTC. What do I mean? Women (in the best situations) have "only" a 20% chance every cycle to become pregnant. Surprising, right? We are lead to believe that the second we stop birth control, we run the risk of pregnancy...even that there is a high chance. Nope..only a 20% chance each cycle. Of course, with each incidence of unprotected sex, and the more cycles ("months") you try...the odds increase in your favor. However...please know that it takes most women 6-12 months before conceiving. These are the reasons to avoid the TTC Emotional Rollercoaster, and just enjoy the journey and process (as much as possible. I know...I've been on that rollercoaster and it is difficult to avoid).

The bleeding you experienced after stopping your BCP was most likely withdrawal bleeding, and not an actual menstrual period. A menstrual period is one where you have ovulated, and about 2 weeks later you shed the lining of your uterus. Since you bled just 2 days after stopping your pills, there would not have been enough time for you to ovulate (unless you ovulated during the time you took your pills, which is a very slight chance, as the pill is not 100% effective).

Does this make sense?

This is the primary reason that it is recommended for women to stop the use of birth control pills, track their menstrual cycle for a few cycles, to determine the length of their cycle.

Using an ovulation predictor online is not beneficial to you right now, as you are calculating false information. Women do not actually have their menstrual periods while using hormonal contraception (the bleeding you experience is "withdrawal bleeding" during the week of inactive pills). In order to have a menstrual period, a woman must ovulate. The pill prevents ovulation.

When your menstrual period begins (probably next time you experience bleeding for 4 or more days), you will be able to start tracking this as "day 1" and move forwards.

I hope this information helps! Good luck, and let me know if you have any additional questions!

August 14, 2011 - 12:35pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.